CSN Login
Members Online: 5

You are here

update on my erbitux and camptosar treatment

optimist
Posts: 51
Joined: Oct 2005

I just took my fifth erbitux weekly and camptosar every two week treatment and I am finally feeling hopeful again. I just got my results of my last CEA test. It went from 22 to 11 after just two treatments. I haven't posted my full story of my colon battle as of yet so here it is. I first found out about my colon cancer in 5/01 when I bled profusely for hours and checked myself into the emergency room. There, they removed a polyp and set me up with an appointment with a top doctor from Sloan. That doctor felt that the cancer was far enough away from the colon wall that I would be safe to do nothing but take colonoscopies and CEAs every year. All of my tests were normal until 4/04 when my CEA was elevated.(This was only eight months after my last normal CEA and colonoscopy.) At that time, they found a colon tumor, two mets to my liver and one in my abdomen. I had colon surgery and 5 sessions of FULFOX and Avastin. My liver tumors disappeared, but recurred. I had a liver resection and a hysterectomy in 3/05.The hysterectomy was done preventatively because I have precancerous breast lesions. They felt that removing my ovaries would prevent breast cancer in the future. However, they found a colon met outside my ovary that they removed. After my surgery, I was NED and I hoped that I beat the cancer. However, my CEA continued to rise and in June it was up to 11. My scans showed 4 enlarged lymph nodes and I was put back on Avastin and 5FU. I had a major reaction to 5fu (migraines) that landed me in the hospital for a week. The chemo was switched to Avastin and Camptosar which I was on until 9/05. The scans showed 4 new liver mets and my CEA was up to 22. I was then switched to Erbitux and Camptosar. The docs say that I will need 'divine intervention' to have my lesions disappear. I have a small chance of having my lesions shrink and a medium chance of having them stay stable. But, at least now I have hope that my CEA is going down and maybe miracles, or at least statistical corrections do occur.

goldfinch's picture
goldfinch
Posts: 737
Joined: Oct 2003

sounds like you've been through the ringer. Glad you aren't letting those doc's dire predictions get you down. Don't forget you may be in that percentage (whatever the it's size) that survives and survives well! Keeping you in my thoughts and prayers.
Mary

taraHK
Posts: 1961
Joined: Aug 2003

So pleased to hear that your CEA levels have dropped -- that is great news. I love what you wrote at the end of your message -- "maybe miracles or at least statistical corrections" -- I will remember that one!
Best wishes,
Tara

themis01
Posts: 168
Joined: Feb 2005

Sounds like you are beating this monster so far..Congrats and keep doing it!

lauriecaldwell's picture
lauriecaldwell
Posts: 2
Joined: Nov 2005

Your update is encouraging. I have been on Xeloda and Avastin for 7 months now. At first my levels dropped drastically but have now been kreeping upward for the last 2 months. My doc has just added Erbitux to the mix. I have had only one treatment so far and am already experiencing severe facial rashes and peeling. After reading about your success with Erbitux a little facial disfiguration is well worth it. Thank you for the comfort you have just given me and the best of luck with more success for you.

doowahdaddy
Posts: 2
Joined: Nov 2005

Thought I'd share a bit about my Erbitux Rash experience.

I dont really mean to discuss the efficacy of Erbitux (I'll let you know next CT) but I found painful ( and I do mean painful) little info on the rash that most get.
My severe Erbitux rash started on my face- on the nose and cheeks. Pus filled lesions. Totally disfiguring-to the point that QOL is an issue. Now my face is getting a bit better and the rash has moved to my neck and back.
Takes a long time to heal. 3-4 weeks or more? Hard to tell what phase the rash is in since I continue the infusions every week or two weeks.
Treatments I have tried with no success:
Topical Cortisone, Topical Antibiotic, Oral AntiBiotic
Once the rash scabs over, it seems to benefit from moisturizer.
I never used to use moisterizer since my skin is oily. Moisturizer always clogged my pores and exacerbated acne. No sebaciious acne breakouts so far.

Erbitux rash on scalp consists of scabs with a granular consistancy. (mouse-sized?) Scalp lesions seem to secrete fluid that crystallizes into a granular form when it hardens into a scab. unlike any other scalp dermatitis I know of. Very painful and itchy. Especially nasty with Camptosar since a clump of my hair usually falls out with the scab from the rash.

The irony is that I believe my colon cancer was caused by 14 years of tetracycline use (1000mg per day) this killed off all the good flora in my gut and promoted bad cell mutation. My surgeon,Onc and dermatologist all agree that this might be a valid theory but there is no data out there to support it.

So now I take a tetracycline derivitive (Minicycline) for the rash caused by Erbitux- and Erbitux is for the CRC caused by the tetracycline- what kind of Karma is that?
j

Subscribe to Comments for "update on my erbitux and camptosar treatment"